Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 19, 2022, 2:55 PM CDT for Jeff Davis County, Pecos County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 2:55 PM CDT (19:55 UTC)
- Expired
- Aug 19, 2022, 5:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jeff Davis County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 185 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WGUS54 KMAF 191955
FFWMAF
TXC243-371-192200-
/O.NEW.KMAF.FF.W.0042.220819T1955Z-220819T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
255 PM CDT Fri Aug 19 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
East Central Jeff Davis County in southwestern Texas...
West Central Pecos County in southwestern Texas...
* Until 500 PM CDT.
* At 255 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of East Central Jeff Davis and West Central
Pecos Counties
This includes the following streams and drainages...
Paisano Creek, Antelope Draw, Barrilla Draw, Horse Thief Canyon,
Black Creek and Horse Thief Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3074 10377 3080 10364 3077 10359 3086 10350
3086 10349 3088 10347 3089 10347 3078 10339
3061 10336 3063 10338 3064 10341 3067 10344
3056 10358 3062 10373
FLASH FLOOD...RADAR INDICATED
$$
James DeBerry1 follow-up statement
301
WGUS74 KMAF 192029
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
329 PM CDT Fri Aug 19 2022
TXC243-371-192200-
/O.CON.KMAF.FF.W.0042.000000T0000Z-220819T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-Pecos TX-
329 PM CDT Fri Aug 19 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON FOR EAST CENTRAL JEFF DAVIS AND WEST CENTRAL PECOS
COUNTIES...
At 329 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of East Central Jeff Davis and West Central
Pecos Counties
This includes the following streams and drainages...
Paisano Creek, Antelope Draw, Barrilla Draw, Horse Thief Canyon,
Black Creek and Horse Thief Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3074 10377 3080 10364 3077 10359 3086 10350
3086 10349 3088 10347 3089 10347 3078 10339
3061 10336 3063 10338 3064 10341 3067 10344
3056 10358 3062 10373
FLASH FLOOD...RADAR INDICATED
$$
James DeberryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:28 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 19, 2:28 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
228 PM CDT Fri Aug 19 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 220 PM CDT Fri Aug 19 2022
Large upper low over MN covers most of the eastern half of the
country in a broad trough while the sub tropical ridge extends in
from the Atlantic up across TX northward along the Rockies to
Canada. A low will develop over NM Saturday and drift across the
Panhandle Saturday night.
Temps will be below normal Saturday with rain/clouds around with
highs in the 80s and even a few 70s west, 90s east. Lows in the 60s
and 70s.
Have had some good rainfall past few days across Culberson and
Guadalupe Mtns and models developing lots of qpf over the western
counties. Weaker ridge, unstable, good moisture, daytime heating
along with orographic lift creating favorable environment for
additional storm development over/near the mountains. Outflow from
storms to the north/weak front push into the CWA overnight and hang
around northern counties Saturday. MAF 12z sounding had a PW of
1.44 inches so heavy rain can be expected with these storms. Will
be putting out a FFA for late afternoon and tonight including SE NM,
the Guadalupe Mtns, and Culberson County. Good chance this watch
will need to be extended and/or expanded on Saturday as rain chances
grow to include the plains. Frontal boundary could become focus for
storm development tonight and Saturday.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 220 PM CDT Fri Aug 19 2022
The long term offers great news for the region! Rain chances will
continue into much of next week with temperatures below normal.
Upper ridging breaks off to our west while allowing weak north and
northwesterly flow to develop aloft across NM and W TX. Disturbances
will ride across the region and combine with ample moisture and
instability to produce at least scattered showers and storms early
next week. A couple of fronts are expected to dip into the region
next week as well. This will be yet another focus for storms to
form on. The only question is where will this front end up. The
latest models are beginning to shift the heaviest rain mainly
south of I-20 by midweek as drier air moves in behind a cold front
Tuesday. Will monitor this trend and adjust PoPs accordingly over
the next few shifts.
Temperatures overall will continue to stay below normal with most
locations in the 80's.
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Fri Aug 19 2022
VFR overall. Left mention of afternoon storms in vicinity of HOB
and added late afternoon/evening storms at CNM. Lower possibility
of development of afternoon storms at other TAF sites, local MVFR
conditions possible in heavy rain. Storm chances will become more
limited to western locations tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 90 72 88 / 10 40 40 70
Carlsbad 67 81 67 83 / 50 80 80 60
Dryden 73 90 72 92 / 0 20 20 50
Fort Stockton 71 89 70 87 / 20 50 40 70
Guadalupe Pass 63 75 63 76 / 60 90 80 70
Hobbs 68 79 67 82 / 40 70 80 70
Marfa 62 82 61 81 / 40 70 70 70
Midland Intl Airport 71 89 72 89 / 20 40 50 70
Odessa 71 89 73 89 / 20 50 50 60
Wink 72 88 70 86 / 20 60 60 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Saturday morning for Eastern Culberson
County-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Van Horn and Highway 54 Corridor.
NM...Flood Watch through Saturday morning for Central Lea County-Eddy
County Plains-Guadalupe Mountains of Eddy County-Northern
Lea County-Southern Lea County.
&&
SHORT TERM...72
LONG TERM....29
AVIATION...72Hazardous weather outlook, Aug 19, 2:04 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 204 PM CDT Fri Aug 19 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 204 PM CDT Fri Aug 19 2022 /104 PM MDT Fri Aug 19 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are likely this afternoon and tonight across Southeast New Mexico, southward to the Davis Mountains and across the Marfa Plateau, with a chance of storms across the Northern Permian Basin and the Upper Trans Pecos. The main concern with these storms will be locally heavy rain that could produce flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are likely each day through Tuesday and may produce heavy rainfall which could result in flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report observed flooding to local law enforcement. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:01 PM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Aug 19, 1:29 PM CDT | Flood Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 13 more | 42 hr |
| Aug 19, 3:46 PM CDT | Flash Flood Warning | MAF | Reagan | 119 min |
| Aug 19, 4:34 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Aug 19, 5:38 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| Aug 19, 5:56 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.